Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 88, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 8, 2001, 4:22 PM CDT for Rankin County, Mississippi. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 8, 2001, 4:22 PM CDT (21:22 UTC)
- Expired
- Sep 8, 2001, 6:15 PM CDT
- In force
- 113 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rankin County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1571 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 082124 FFWJAN MSC121-082315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 422 PM CDT SAT SEP 8 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... RANKIN COUNTY IN CENTRAL MISSISSIPPI * UNTIL 615 PM CDT * AT 422 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN...FROM THE ROSS BARNETT RESERVOIR AREA...SOUTHEAST TO NEAR BRANDON. THE STORMS WERE MOVING VERY LITTLE. RADAR ESTIMATED RAINFALL AMOUNTS OF UP TO 3 INCHES IN THE PAST HOUR AND SEVERAL PUBLIC REPORTS HAVE CONFIRMED THESE AMOUNTS. ADDITIONAL RAINFALL OF ONE TO TWO INCHES IS POSSIBLE. VERY HEAVY RAIN FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. LAT...LON 3241 9007 3227 9002 3228 8975 3252 8992
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 3:25 PM CDT, 57 minutes earlier.
Area forecast discussion, Sep 8, 3:25 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT SAT SEP 8 2001 MAIN FORECAST CONSIDERATIONS INVOLVE HEAVY RAIN THREAT FOR TONIGHT AND SUNDAY AHEAD OF MODERATE FROPA SUNDAY NIGHT/EARLY MONDAY. THEN DRYING TREND WITH COOLER NIGHTS EXPECTED INTO THE MEDIUM RANGE PERIOD AS WE CROSS THE PEAK OF THE HURRICANE SEASON NEXT WEEK. FOR TONIGHT...NEAR 2 INCH PRECIPITABLE WATER VALUES IN SRN HALF OF MS THROUGH SUNDAY WITH HEAVIEST RAIN EXPECTED TO FOCUS PRIMARILY IN THE COASTAL AREAS. MAY NEED TO RAISE A FFA SUNDAY MORNING IF TRAINING PATTERN DEVELOPS IN SRN ZONES BUT WILL WORD IN LOCALLY HEAVY RAINS FOR NOW SINCE EXPECTED STORM MOTIONS SHOULD PRECLUDE A WIDESPREAD FLOOD THREAT. PRIMARY OUTFLOW BOUNDARY FROM MORNING CONVECTION CLUSTER IN SERN LA NOW EXTENDS FROM NEAR BASTROP TO CANTON TO MERIDIAN PROGRESSING N AT 15-20MPH. MODELS STILL WEAKEN 200MB DIVERGENCE AND LOW LEVEL CONVERGENCE ACROSS LOWER MS VALLEY AFTER 00Z AND EXPECT INLAND CONVECTION TO DIMINISH WITH SUNSET. ON SUNDAY...TROPICAL AIRMASS WITH PLENTY OF CONVECTIVE CLOUD DEBRIS WILL RULE DURING THE DAYLIGHT HOURS. MODELS NOT OVERLY UNSTABLE IN SUNDAY AFTERNOON(CAPES LESS THAN 1500) DUE TO LIMITED INSOLATION AS MID-UPPER DYNAMICS PASS WELL N OF THE CWFA. VERTICAL MOTION FIELDS AND WEAKER LAPSE RATES SHOULD PRECLUDE MUCH OF A SEVERE WEATHER THREAT AT LEAST UNTIL FRONTAL SYSTEM ARRIVES LATE SUNDAY NIGHT. EXPECT A BAND OF FRONTAL CONVECTION FROM MIDNIGHT-NOON MONDAY CROSSING THE AREA NW TO SE FOLLOWED BY DRYING AIRMASS MONDAY NIGHT/TUESDAY. MEDIUM RANGE DAYS 4 THROUGH 7 LOOK DRY WITH COOL NIGHTS AS MEAN UPPER TROUGH POSITION IN THE CENTRAL CONUS REPLACED BY A FLAT RIDGE CENTERED IN W TX. A REINFORCING DRY FRONT EXPECTED TO PASS THE AREA ABOUT FRIDAY OTHERWISE CLOUDS SHOULD BE RATHER LIMITED. GUIDANCE FORECAST TEMPERATURES LOOK REASONABLE EXCEPT FOR WHAT APPEAR TO BE ANOMALOUSLY COOL FMR MAXIMUMS TUESDAY AND WEDNESDAY AT KJAN...PREFER KMEI NUMBERS. .PRELIM NUMBERS... JAN 073/087 069/085 061/084 4674- MEI 072/088 070/086 061/085 46751 .JAN... MS...NONE. LA...NONE. AR...NONE.
In the hours before
Special weather statement, Sep 8, 11:57 AM CDT, 4 hours 25 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1157 AM CDT SAT SEP 08 2001 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL DEVELOP WITH THE HEAT OF THE DAY AND PRIMARILY BE CONCENTRATED IN THE AFTERNOON. NO SEVERE THUNDERSTORMS ARE EXPECTED...HOWEVER...THE STRONGER STORMS THAT DEVELOP WILL CONTAIN WIND GUSTS TO 40 MPH AND VERY HEAVY RAINFALL. ABUNDANT TROPICAL MOISTURE WILL COMBINE WITH HEATING TO PRODUCE THE SCATTERED THUNDERSTORM ACTIVITY. THUNDERSTORMS WILL DIMINISH DURING THE EVENING WITH THE LOSS OF HEATING. ACTIVATION OF STORM SPOTTERS SHOULD NOT BE NECESSARY THROUGH TONIGHT. ...FLOODING... WITH A VERY MOIST ATMOSPHERE...AND THE POSSIBILITY OF SEVERAL STORMS PASSING OVER THE SAME AREA THIS AFTERNOON INTO TONIGHT...LOCALIZED PONDING OF WATER ON ROADS AND LOW LYING AREAS IS POSSIBLE...ALONG WITH RAPID RISES IN CREEKS AND SMALL STREAMS. AREAS WHERE THIS IS POSSIBLE INCLUDE SOUTHERN MISSISSIPPI AND SOUTHERN SECTIONS OF NORTHEAST LOUISIANA ALONG AND SOUTH OF A WINNSBORO...LOUISIANA TO LAUREL MISSISSIPPI LINE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Sep 8, 2:48 PM CDT, 1 hour 34 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 248 PM CDT SAT SEP 08 2001 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL DEVELOP WITH THE HEAT OF THE DAY AND PRIMARILY BE CONCENTRATED THIS AFTERNOON AND EVENING. NO SEVERE THUNDERSTORMS ARE EXPECTED...HOWEVER...THE STRONGER STORMS THAT DEVELOP WILL CONTAIN WIND GUSTS TO 40 MPH AND VERY HEAVY RAINFALL. ABUNDANT TROPICAL MOISTURE WILL COMBINE WITH HEATING TO PRODUCE THE SCATTERED THUNDERSTORM ACTIVITY. THUNDERSTORMS WILL DIMINISH DURING THE EVENING WITH THE LOSS OF HEATING. ACTIVATION OF STORM SPOTTERS SHOULD NOT BE NECESSARY THROUGH TONIGHT. ...FLOODING... WITH A VERY MOIST ATMOSPHERE...AND THE POSSIBILITY OF SEVERAL STORMS PASSING OVER THE SAME AREA THIS AFTERNOON INTO TONIGHT...LOCALIZED PONDING OF WATER ON ROADS AND LOW LYING AREAS IS POSSIBLE...ALONG WITH RAPID RISES IN CREEKS AND SMALL STREAMS. AREAS WHERE THIS IS POSSIBLE INCLUDE SOUTHERN MISSISSIPPI AND SOUTHERN SECTIONS OF NORTHEAST LOUISIANA ALONG AND SOUTH OF A WINNSBORO...LOUISIANA TO LAUREL MISSISSIPPI LINE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 2:31 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 29 min |
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.